MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,
Catalog Number H965460120
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported: guidewire became stuck in vessel and could not be removed.Also stuck at the end of sheath dilator.Not reported to (b)(6) (by account) as it is suspected as user error.The guidewire tip has split possibly caused by being sheared by the needle.Guidewire was removed by ir.New line was sited.No serious patient injury or complications were reported.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 4f dilator sheath with the guidewire still advanced inside of it.As received, the guidewire was stuck inside the 4f introducer and was contaminated with bio hazard material {dried blood} inside and out.The tip of the dilator was damaged/bent, and the guidewire appeared split.The sample was soaked in the cleaning solution.After the sample soaked, the guidewire was unable to be removed.The reported complaint is confirmed for wire stuck in introducer.The guidewire was unable to be removed from the dilator and was not fractured but split (still in one piece).A definitive root cause could not be determined due to the condition of the returned samples.A possible root cause may be the guidewire was pulled back against the needle which is cautioned against in the dfu.The dfu contains the following statements, the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A device history review of the packaging and purchased component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.As this is considered an isolated incident, no corrective action is required.The directions for use, provided with this product, states: precautions: do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8932204
Report Number1317056-2019-00114
Device Sequence Number291011
Product Code FOZ
UDI-Device IdentifierH965460120
UDI-PublicH965460120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberH965460120
Device Lot Number5459423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;